ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 12-11-11, 11:50 AM
cillianred cillianred is offline
ADDvanced Member
 

Join Date: Feb 2009
Location: Washington, DC
Posts: 221
Thanks: 36
Thanked 84 Times in 66 Posts
cillianred is a jewel in the roughcillianred is a jewel in the roughcillianred is a jewel in the rough
Vyvanse and Antihistamines (Claritin, Zyrtec, etc.)

There are a couple of posts about this scattered throughout the forums, but I wanted to see if anyone else was experiencing odd side effects when taking their antihistamines with Vyvanse.

I, for one, attributed the sedating/foggy effect I was experiencing on Vyvanse to the ADHD medication itself, simply because Clairitin, Zyrtec, et. al. have advertised themselves as "non-sedating." Plus, having switched from Adderall, I assumed those effects were due to Vyvanse given its lack of levoamphetamine.

However, for a few days recently I went without my Zyrtec and I noticed something interesting. While my dust allergies were giving me hell (they've got to be the worst kind, bugging me all year round) I was more wakeful and less foggy than before. This makes sense because histamine is a double-edged sword that helps us wake up but can also trigger allergic responses. Benadryl would be an obvious offender here as would the drugs containing pseudoephedrine on the opposite end of the scale.

When I couldn't take the stuffiness anymore, I popped a Zyrtec one morning after my Vyvanse. Lo and behold, the fogginess/sedation returned. I've since started taking Zyrtec at night and my allergies are in check while the tiring effects have apparently subsided.

Zyrtec's half-life is about 8.3. hours so the majority of the side effects shouldn't appear after a good night's rest.

As with other side-effect-eliminating endeavors I've tried, this could be a placebo effect, so I'll keep a skeptical eye on it. Still, has anyone else had problems when combining Vyvanse and these meds?
Reply With Quote
  #2  
Old 12-11-11, 02:44 PM
jpflex66 jpflex66 is offline
Jr Member
 

Join Date: Nov 2011
Location: United States
Posts: 22
Thanks: 0
Thanked 4 Times in 2 Posts
jpflex66 is on a distinguished road
Re: Vyvanse and Antihistamines (Claritin, Zyrtec, etc.)

Zyrtec makes me sleepy...Claritin does not. Change to claratin see that helps. Zyrtec has many negative side effects on people I know.
Reply With Quote
  #3  
Old 12-11-11, 03:05 PM
cillianred cillianred is offline
ADDvanced Member
 

Join Date: Feb 2009
Location: Washington, DC
Posts: 221
Thanks: 36
Thanked 84 Times in 66 Posts
cillianred is a jewel in the roughcillianred is a jewel in the roughcillianred is a jewel in the rough
Re: Vyvanse and Antihistamines (Claritin, Zyrtec, etc.)

Quote:
Originally Posted by jpflex66 View Post
Zyrtec makes me sleepy...Claritin does not. Change to claratin see that helps. Zyrtec has many negative side effects on people I know.
Yeah, I had the same problems with Claritin, too. Just the nature of these things, I guess. Will stick with taking Z at night for now.
Reply With Quote
Sponsored Links
  #4  
Old 12-12-11, 01:40 PM
cillianred cillianred is offline
ADDvanced Member
 

Join Date: Feb 2009
Location: Washington, DC
Posts: 221
Thanks: 36
Thanked 84 Times in 66 Posts
cillianred is a jewel in the roughcillianred is a jewel in the roughcillianred is a jewel in the rough
Re: Vyvanse and Antihistamines (Claritin, Zyrtec, etc.)

Thought I'd add a few more thoughts.

Here are some of the negative effects I experienced when taking antihistamines and Vyvanse at the same time early in the morning:

Zyrtec w/ Vyvanse
  • Vyvanse would work for about four hours and then disappear
  • I'd become extremely foggy and lethargic
  • My ability to concentrate was gone
  • Small requests at work would annoy me
  • I generally felt like I needed to go back to bed
  • My daily to-do list would seem insurmountable

Claritin w/ Vyvanse
  • All of the above
  • Felt kind out of it
  • Started to get really depressed after a while

I've seen posts listing the above side-effects in relation to Vyvanse generally, so be sure to check out any possible interactions.

It's astounding how such mundane things can impact our meds so significantly.
Reply With Quote
  #5  
Old 08-26-12, 04:17 PM
cillianred cillianred is offline
ADDvanced Member
 

Join Date: Feb 2009
Location: Washington, DC
Posts: 221
Thanks: 36
Thanked 84 Times in 66 Posts
cillianred is a jewel in the roughcillianred is a jewel in the roughcillianred is a jewel in the rough
Re: Vyvanse and Antihistamines (Claritin, Zyrtec, etc.)

So after some extensive allergy testing, I discovered I don't have allergies.

Thus, I am no longer taking antihistamines. I suspect that my earlier foggy/drowsy symptoms on Vyvanse were likely due to antihistamines because once I stopped taking them, Vyvanse became a very different medication.

It acts more like a subtle version of Adderall now, as I hoped it would. Let's hope it stays that way for the foreseeable future.


Quote:
Originally Posted by cillianred View Post
Thought I'd add a few more thoughts.

Here are some of the negative effects I experienced when taking antihistamines and Vyvanse at the same time early in the morning:

Zyrtec w/ Vyvanse
  • Vyvanse would work for about four hours and then disappear
  • I'd become extremely foggy and lethargic
  • My ability to concentrate was gone
  • Small requests at work would annoy me
  • I generally felt like I needed to go back to bed
  • My daily to-do list would seem insurmountable

Claritin w/ Vyvanse
  • All of the above
  • Felt kind out of it
  • Started to get really depressed after a while

I've seen posts listing the above side-effects in relation to Vyvanse generally, so be sure to check out any possible interactions.

It's astounding how such mundane things can impact our meds so significantly.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
7 year olds side effects from Vyvanse tvaneka Vyvanse 36 03-26-13 09:56 PM
Allegra-D 24 + vyvanse adddude31 Adult Diagnosis & Treatment 2 10-01-10 05:01 PM
Vyvanse and ascorbic acid (Vitamin C) GuardianAngel Vyvanse 4 03-29-08 11:25 PM


All times are GMT -4. The time now is 01:39 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums